Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Just Diagnosed With ADHD (Children)

Strattera increase issues

Hi all! I’m new here, my eight year old son was diagnosed with ADHD, GAD, and giftedness this last winter. He was started on Strattera and a week ago it got bumped up to 25mg, and he seems so much more impulsive and hyper. He is less irritable than before but this weekend was horrible. Will it settle down after another week or should we make an appointment with his psychiatrist?

Replies

Talk to the prescribing doctor. Increased hyperactivity is a rare but concerning side effect of Straterra. My son had the same reaction, coupled with extreme irritability and aggression. If you were seeing good results and no side effects from the lower dose, inquire about going back to that dosage and sticking with it. From what I understand, it takes four weeks to see the full effects of this medication on ADHD symptoms.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on May 06, 2014 at 5:19pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.